Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 14, 2007, 8:03 AM CST for 24 counties in Oklahoma; 6 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 8:03 AM CST (14:03 UTC)
- Expired
- Nov 14, 2007, 3:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 30 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 141403 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 803 AM CST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT... .RECENT PASSAGE OF A COLD FRONT WILL BE ACCOMPANIED BY GUSTY NORTHERLY WINDS THAT SHOULD DIMINISH BY MID AFTERNOON. OKZ011-012-014>019-021>025-027>029-033>039-044-TXZ083>088-142100- /O.NEW.KOUN.WI.Y.0017.071114T1403Z-071114T2100Z/ MAJOR-GARFIELD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- INCLUDING THE CITIES OF...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR 803 AM CST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAMES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:52 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 14, 3:52 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 352 AM CST WED NOV 14 2007 .DISCUSSION... QUICK MOVING COLD FRONT THIS MORNING EXTENDS FROM THE TEXAS PANHANDLE INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA. FRONT SHOULD CLEAR ALL OF FA BY MID AFTERNOON WITH LINGERING LOW CLOUDS ACROSS THE SOUTHEAST. MIXING TO 3 TO 4K FEET TODAY WILL RESULT IN FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. EXPECT SOME OF THE USUAL MESONET SITES WILL HAVE SOME GUSTS ABOVE 40 MPH...BUT APPEARS WINDS WILL STAY JUST BELOW WIND ADVISORY CRITERIA. EXPECT BAND OF LOW CLOUDS IN THE 2 TO 3K RANGE WILL MOVE SOUTHWARD THIS MORNING/EARLY AFTERNOON BRINGING 2 TO 3 HOURS OF MOSTLY CLOUDY TO CLOUDY CONDITIONS TO PARTS OF CENTRAL AND SOUTHERN OKLAHOMA/NORTH TX. DRY AIR ASSOCIATED WITH THE FRONT WILL ALLOW TEMPS TO COOL QUICKEST ACROSS FAR WESTERN OKLAHOMA WHERE WINDS WILL BE LIGHT BY THURSDAY MORNING. MAY NEED TO ISSUE A FREEZE WARNING FOR WESTERN 1/4 OR 1/3 OF OK BUT A LITTLE UNSURE HOW FAST THE WINDS WILL DECREASE. PLEASANT AND COOL CONDITIONS CAN BE EXPECTED THURSDAY WITH WINDS INCREASING OUT OF THE SOUTH LATE (NORTHWEST). TEMPERATURES WILL REBOUND SOME FRIDAY...BUT BREEZY CONDITIONS WILL MAKE IT FELL SOMEWHAT COOL. STILL APPEARS BEST CHANCE FOR PRECIP WITH BAJA SYSTEM WILL COME LATE FRIDAY INTO EARLY PARTS OF SATURDAY. AFTER THIS SYSTEM MOVES EAST...EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES. MEDIUM RANGE MODELS ARE HINTING AT AN ACTIVE...COOL/COLD SETUP FOR THE MIDDLE OF NEXT WEEK...JUST IN TIME FOR THANKSGIVING TRAVEL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 36 59 33 / 10 0 10 0 HOBART OK 63 34 62 35 / 10 0 10 10 WICHITA FALLS TX 68 37 63 34 / 10 0 10 10 GAGE OK 59 26 62 33 / 10 0 10 0 PONCA CITY OK 62 33 58 35 / 10 0 10 0 DURANT OK 75 38 63 30 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Nov 14, 7:15 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CST WED NOV 14 2007
OKZ004>048-050>052-TXZ083>090-141800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
715 AM CST WED NOV 14 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER OKLAHOMA AND ADJACENT PARTS OF
NORTH TEXAS THROUGH TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND A COLD FRONT AS IT MOVES
THROUGH OKLAHOMA AND WESTERN NORTH TEXAS TODAY. NORTH WINDS OF 20 TO
30 MPH WITH GUSTS TO AROUND 40 MPH ARE LIKELY.
AREAS OF FROST ARE POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM
QUANAH TEXAS...TO NEAR ALTUS...PURCELL...AND CHANDLER. FREEZING
TEMPERATURES ARE POSSIBLE TONIGHT NORTH OF A LINE FROM CHEYENNE...TO
MEDFORD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON TODAY.
JAMESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 12:12 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 6 hr |
| Nov 14, 3:35 PM CST | Freeze Warning | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Custer and 14 more | 16 hr |
Nearby
Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.